Alert archive / Vermont / Special Weather Statements in 2011

Special Weather Statement, NWS Albany, NY

May 28, 2011Windham County, Vermont

NWS Albany, NY issued this special weather statement at May 28, 2011, 5:54 PM EDT for Windham County, Vermont. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2011, 5:54 PM EDT (21:54 UTC)
Expired
May 28, 2011, 6:30 PM EDT
In force
36 min
Issued by
NWS Albany, NY

County Windham County, VT

The radar

The Albany radar (KENX), 125 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

788 
WWUS81 KALY 282154
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
554 PM EDT SAT MAY 28 2011

VTZ014-015-282230-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
554 PM EDT SAT MAY 28 2011

...A STRONG THUNDERSTORM IN

  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 50 
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 
NEAR WEST WARDSBORO...OR ABOUT OVER STRATTON...AND MOVING NORTHEAST 
AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
LONDONDERRY BY 620 PM EDT

RAINFALL UP TO THREE QUARTERS OF AN INCH IS POSSIBLE WITH THIS STORM.

LAT...LON 4297 7273 4304 7291 4312 7286 4325 7280
      4323 7270 4324 7257 4324 7250
TIME...MOT...LOC 2154Z 207DEG 22KT 4306 7280

$$

FRUGIS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at May 28, 4:02 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 28, 4:02 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
402 PM EDT SAT MAY 28 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD FROM THE MID ATLANTIC REGION. WITH A
WARM AND HUMID AIRMASS IN PLACE...AFTERNOON AND EVENING
THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AFTERNOON. THE MEMORIAL
DAY HOLIDAY LOOKS TO BE MOSTLY SUNNY WITH TEMPERATURES ABOVE
NORMAL.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
FOR THE THIRD CONSECUTIVE DAY...CONVECTION IS TRACKING THROUGH
AREAS BETWEEN THE WESTERN MOHAWK VALLEY...SOUTHERN ADIRONDACKS AND
LAKE GEORGE SARATOGA REGIONS. THIS IS ASSOCIATED WITH THE WEAK
CONVERGENCE ALONG THE WEAKENING OLD FRONTAL BOUNDARY AND THE
INSTABILITY DUE TO THE DAYTIME HEATING. ADDITIONAL CONVECTION
DEVELOPED IN CENTRAL MASSACHUSETTS...BUT TRENDS SUGGEST THE
BERKSHIRES SHOULD BE SPARED OF THIS CONVECTION. SOME ADDITIONAL
CONVECTION IS BEGINNING TO DEVELOP IN THE CATSKILLS AND SCHOHARIE
VALLEY...AND CONVECTIVE CLOUDS SEEN ON SATELLITE IMAGERY TRACKING
TOWARD THE MID HUDSON VALLEY AND NW CT.

SO...LIKELY THUNDERSTORMS WITH SMALL HAIL...GUSTY WINDS AND HEAVY
RAIN IN WESTERN AND NORTHERN AREAS...WITH SCATTERED THUNDERSTORMS
MOST OTHER AREAS THIS EVENING. MORE ISOLATED ACTIVITY MID HUDSON
VALLEY AND NW CT TO THE SOUTHERN BERKSHIRES. CONVECTION WILL
WEAKEN AND DECREASE IN COVERAGE THROUGH THE EVENING AND
NIGHT...WITH PARTIAL CLEARING AFTER MIDNIGHT. SOME FOG AND LOW
CLOUDS WILL DEVELOP IN SOME AREAS ONCE THE RAIN ENDS AND SOME OF
THE CLEARING TAKES PLACE. LOWS IN THE 60S...SOME 50S NORTHERN
AREAS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
OLD WEAKENED LOW LEVEL FRONTAL BOUNDARY SHOULD CONTINUE TO PUSH
NORTH...AS UPPER RIDGING GRADUALLY BUILDS INTO THE REGION.
INSTABILITY AND MOISTURE PRESENT OVER THE REGION TOMORROW SHOULD
CONTRIBUTE TO MORE SCATTERED SHOWERS AND THUNDERSTORMS IN THE
AFTERNOON...ESPECIALLY AROUND TERRAIN...WHICH COULD TRACK THROUGH
VALLEY AREAS AS WELL. SO PARTLY TO MOSTLY SUNNY TOMORROW WITH
SCATTERED THUNDERSTORMS. BOUNDARY LAYER TEMPERATURES SUPPORT HIGHS
IN THE 80S...SOME 70S IN HIGHER TERRAIN.

ANY LINGERING SCATTERED CONVECTION SHOULD WEAKEN AND DECREASE IN
COVERAGE THROUGH THE EVENING AND NIGHT. SOME AREAS OF LOW CLOUDS
AND FOG AGAIN LATE. LOWS IN THE 60S...SOME 50S NORTHERN AREAS.

ON MONDAY...SOME QUESTIONS AS TO HOW FAR SOUTH A BACKDOOR COLD FRONT
GETS AS AN UPPER LEVEL DISTURBANCE SCRAPES NORTH AND EAST OF THE
REGION. IF THE BACKDOOR COLD FRONT NUDGES FAR ENOUGH
SOUTH...BOUNDARY LAYER TEMPERATURES COULD A BE A DEGREE OR TWO
COOLER BY MONDAY NIGHT...AND SOME SCATTERED THUNDERSTORMS COULD
TRACK THROUGH THE REGION IN WEST TO NORTHWEST FLOW. USUALLY IN
WEST TO NORTHWEST FLOW CONDITIONS WITH AN APPROACHING COLD
FRONT...COVERAGE OF CONVECTION SCATTERED AT BEST...BUT WILL HAVE
TO WATCH FOR SEVERE POTENTIAL WITH ENHANCED DIRECTIONAL AND SPEED
SHEAR. HIGHS MONDAY IN THE 80S...TO NEAR 90 IN MANY AREAS...WITH
SCATTERED THUNDERSTORMS. LOWS MONDAY WILL DEPEND ON HOW FAR SOUTH
THE BACKDOOR COLD FRONT GETS...SO GOING 50S NORTHERN AREAS...WITH
AROUND 50 PARTS OF THE SOUTHERN ADIRONDACKS...AND 60S MOST OTHER
AREAS.

TUESDAY...ANOTHER NORTHERN STREAM UPPER IMPULSE APPROACHES...WITH
MORE UPPER RIDGING BUILDING BACK INTO OUR REGION. SUNSHINE AND
DECENT MIXING WILL HELP TEMPERATURES RISE WELL INTO THE 80S TO
AROUND 90 OVER MOST OF THE AREA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
TUE NT...INCREASING LOW AND MID LEVEL WARM ADVECTION...AS WELL AS
STEEPENING MID LEVEL LAPSE RATES MAY ALLOW SOME SHOWERS AND
THUNDERSTORMS TO DEVELOP LATE...ESP THE WESTERN ADIRONDACKS/MOHAWK
VALLEY...AND CATSKILLS/SCHOHARIE VALLEY REGION. WILL INDICATE SLIGHT
CHC TO LOW CHC POPS TO ACCOUNT FOR THIS POSSIBILITY...WITH POPS
MAINLY CONFINED TO AFTER MIDNIGHT. EXPECT A WARM AND HUMID
NIGHT...WITH MINS ONLY FALLING INTO THE MID 60S WITHIN THE HUDSON
RIVER VALLEY...AND GENERALLY UPPER 50S TO LOWER 60S ELSEWHERE.

WED...COLD FRONT SHOULD MOVE ACROSS THE REGION SOMETIME DURING
WED...ALTHOUGH LONG TERM DETERMINISTIC MODELS AND ENSEMBLES DIFFER
SLIGHTLY ON TIMING...WITH THE 12Z/28 ECMWF FASTER...WITH FROPA WED
MORNING...AND THE GFS AND GEFS MAINLY LATE AFTERNOON OR EVENING.
WILL SIDE A BIT CLOSER TO THE GFS/GEFS TIMING...WITH GREATEST POPS
DURING THE AFTERNOON HOURS. TIMING OF FROPA WILL BE CRITICAL TO
POTENTIAL THUNDERSTORM DEVELOPMENT WITH FRONT...AS THE LATER TIMING
WOULD ALLOW FOR GREATER INSTABILITY AND INCREASED CHC FOR STRONG
TSTMS. STRENGTHENING MID LEVEL WIND FIELDS WILL INCREASE 0-6 KM BULK
SHEAR...ESP ACROSS NORTHERN AREAS...WHICH IN COMBINATION WITH
STEEPENING MID LEVEL LAPSE RATES COULD RESULT IN STRONG TSTMS SHOULD
FRONT PASS THROUGH DURING THE AFTERNOON/EVENING HOURS. TIMING OF
FRONT WILL ALSO INFLUENCE MAX TEMPS...WITH A LATER TIMING ALLOWING
FOR WARMER TEMPS. HAVE GENERALLY SIDED WITH A 50/50 BLEND OF GFS MOS
AND HPC TEMPS...WITH WIDESPREAD LOW/MID 80S WITHIN THE VALLEYS...AND
SOME UPPER 80S ACROSS THE MID HUDSON VALLEY...WITH 75-80 ACROSS
HIGHER ELEVATIONS.

WED NT...TO ACCOUNT FOR POSSIBLE SLOWER FROPA AS DEPICTED BY
GFS/GEFS...WILL KEEP SOME EVENING SLIGHT CHC TO LOW CHC POPS FOR
CENTRAL AND SOUTHERN PORTIONS OF THE REGION. OTHERWISE...EXPECT
COOLER AND LESS HUMID CONDITIONS TO INFILTRATE THE REGION FROM NW TO
SE...WITH MINS FALLING INTO THE 40S AND 50S.

THU-FRI...DESPITE A COOLER/DRIER AIR MASS MOVING INTO THE
REGION...COLD POOLS ALOFT WILL PASS THROUGH THE REGION ON BOTH DAYS.
THE FIRST ONE MAY ALLOW FOR ISOLATED/SCATTERED SHOWERS AND PERHAPS
EVEN A THUNDERSTORM THU AFTN...ESP ACROSS HIGHER ELEVATIONS. WILL
THEREFORE INDICATE SLIGHT CHC TO CHC POPS. ANOTHER COLD POOL WILL
PASS THROUGH FRI...ALTHOUGH SLIGHTLY COOLER LOW LEVELS AND OVERALL
DRYING THROUGH THE LOW/MID LEVELS MAY LIMIT OVERALL COVERAGE
SOMEWHAT COMPARED TO THU. SO...WILL KEEP SLIGHT CHC POPS FOR
ISOLATED SHOWERS FRI...MAINLY FOR HIGHER ELEVATIONS...WITH NO POPS
FOR MUCH OF THU NT AFTER EVENING ISOLATED/SLIGHT CHC POPS. EXPECT
COOLER TEMPS DURING THIS PERIOD...WITH MAX TEMPS MAINLY IN THE
LOWER/MID 70S IN VALLEYS FOR THU...AND 60S FOR HIGHER
ELEVATIONS...WITH MAXES A FEW DEGREES COOLER FRI AFTN. FOR THU
NT/FRI AM MINS...EXPECT MAINLY LOWER 50S IN VALLEYS...WITH 40S
ACROSS MOST HIGHER ELEVATIONS...AND EVEN SOME UPPER 30S WITHIN
PORTIONS OF THE HIGH PEAKS OF THE ADIRONDACKS AND SOUTHERN GREENS.

FRI NT-SAT...EXPECT GENERALLY CLEAR SKIES...WITH CHILLY TEMPS FRI
NT...GENERALLY 45-50 IN THE VALLEYS...AND WIDESPREAD UPPER 30S TO
MID 40S ACROSS HIGHER ELEVATIONS...WITH SEASONABLY WARM SAT MAXES
REACHING THE MID 70S IN VALLEYS...AND 65-70 ACROSS HIGHER ELEVATIONS.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SCATTERED CONVECTION IS EXPECTED TO DEVELOP AND AFFECT THE
KGFL/KALB/KPOU TAF SITES THIS AFTERNOON INTO EARLY EVENING. BEST
CHANCE AT KGFL WITH TEMPO FOR MVFR CONDITIONS ASSOC WITH SHRA AND
CB...DUE TO CLOSER PROXIMITY TO A FRONTAL BOUNDARY THAT IS
RETREATING NORTHWARD. AIR MASS TYPE STORMS EXPECTED NEAR KALB/KPOU
SO WILL MENTION PREVAILING VFR CONDITIONS WITH VCSH AND CB IN
CLOUD GROUP. IF A THUNDERSTORM DOES PASS OVER A TAF SITE...A BRIEF
PERIOD OF GUSTY WINDS AND IFR CONDITIONS MAY OCCUR. CONVECTION IS
EXPECTED TO DIMINISH LATER THIS EVENING AS HEATING IS LOST AFTER
SUNSET. MODELS SHOWING POSSIBILITY OF LOW STRATUS CLOUDS
DEVELOPING AFTER MIDNIGHT...SO WILL MENTION MVFR CONDITIONS AT ALL
THREE TAF SITES. BORDERLINE IFR CIGS WILL BE POSSIBLE. IMPROVEMENT
BACK TO VFR IS EXPECTED BY AROUND 14Z MONDAY...AS LOW STRATUS
SCOURS OUT.

WINDS WILL BE SOUTHERLY AROUND 8-15 KT WITH SOME OCCASIONAL GUSTS
AROUND 20 POSSIBLE. WIND SPEEDS WILL DECREASE TO 3-6 KT
OVERNIGHT...THEN INCREASE TO 7-10 KT BY MID MORNING ON MONDAY
CONTINUING FROM THE SOUTH.

OUTLOOK...
SUN...VFR/MVFR. ISOLD TO SCT SHRA/TSRA.
MON-TUE...VFR...NO SIG WX.
WED...VFR...CHC MVFR WITH SCT SHRA/TSRA.
THU...VFR. BREEZY W-NW WINDS.

&&

.FIRE WEATHER...
HIGH PRESSURE WILL BUILD FROM THE MID ATLANTIC REGION. WITH A
WARM AND HUMID AIRMASS IN PLACE...AFTERNOON AND EVENING
THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AFTERNOON. THE MEMORIAL
DAY HOLIDAY LOOKS TO BE MOSTLY SUNNY WITH TEMPERATURES ABOVE
NORMAL.

RELATIVE HUMIDITIES WILL INCREASE TO NEAR 100 PERCENT TONIGHT...
AND DROP TO 45 TO 60 PERCENT TOMORROW. RELATIVE HUMIDITIES WILL
INCREASE BACK TO NEAR 100 PERCENT TOMORROW NIGHT...AND FALL BACK
TO 45 TO 60 PERCENT MONDAY.

&&

.HYDROLOGY...
WARM...MOIST AIR WILL BE OVER THE REGION INTO THE MIDDLE OF NEXT
WEEK. SHOWERS AND THUNDERSTORMS IN THE SOUTHERN ADIRONDACKS...LAKE
GEORGE AND SARATOGA REGIONS THIS AFTERNOON AND TONIGHT WILL
PRODUCE LOCALLY HEAVY RAIN OVER 2 INCHES...WITH LOCALIZED FLOODING.
SCATTERED THUNDERSTORMS WILL AFFECT THE REST OF THE FORECAST AREA
THROUGH TONIGHT. THUNDERSTORM COVERAGE WILL DECREASE TO ISOLATED
TO SCATTERED EACH DAY SUNDAY AND MONDAY...MAINLY DURING THE
AFTERNOONS AND EVENINGS.

ANY THUNDERSTORM MAY PRODUCE HEAVY DOWNPOURS WHICH WILL LIKELY CAUSE
PONDING OF WATER ON POORLY DRAINED LOW LYING AREAS. ALSO...RAPID
RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN
FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...KL
AVIATION...JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, May 28, 4:25 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT SAT MAY 28 2011

CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-VTZ013>015-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
425 PM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE NORTHEASTERN
CATSKILLS...MID HUDSON VALLEY...SCHOHARIE VALLEY...CAPITAL
DISTRICT...TACONICS AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
WHILE THE STORMS ARE NOT LIKELY TO BE SEVERE...SOME COULD PRODUCE
WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF PENNIES. INDIVIDUAL
THUNDERSTORMS WILL TRACK FROM SOUTHWEST TO NORTHEAST AROUND 30 TO
40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SUNDAY AND
MONDAY DURING THE AFTERNOONS AND EVENINGS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-038>043-082>084-291100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
425 PM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN MOHAWK
VALLEY...SOUTHERN ADIRONDACKS...LAKE GEORGE AND SARATOGA REGIONS.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. A
FEW THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL THE SIZE OF
QUARTERS OR LARGER...DAMAGING WINDS...AND HEAVY RAINFALL. LOCALLY
HEAVY RAIN COULD RESULT IN LOCALIZED FLOODING. INDIVIDUAL
THUNDERSTORMS WILL MOVE NORTHEAST AT 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SUNDAY AND
MONDAY DURING THE AFTERNOONS AND EVENINGS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 28, 4:17 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     FLASH FLOOD      THURMAN                 43.53N 73.92W
05/28/2011                   WARREN             NY   PUBLIC

            FLOODING AT GLEN ATHOL ROAD AND VALLEY ROAD INTERSECTION.
            PART OF ROAD WASHED AWAY.

&&

KLIPTON
Local storm report, May 28, 4:22 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
422 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             WARRENSBURG             43.50N 73.78W
05/28/2011  E1.75 INCH       WARREN             NY   PUBLIC

&&

KLIPTON
Local storm report, May 28, 4:38 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
438 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     FLASH FLOOD      STONY CREEK             43.43N 73.93W
05/28/2011                   WARREN             NY   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED IN STONY CREEK AND THURMAN DUE TO
            FLOODING...INCLUDING HIGH STREET AND MOUNTAIN ROAD IN
            STONY CREEK.

&&

KLIPTON
Local storm report, May 28, 4:52 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             KNOWELHURST             43.44N 74.02W
05/28/2011  E0.88 INCH       WARREN             NY   PUBLIC

0139 PM     HAIL             THURMAN                 43.53N 73.92W
05/28/2011  E1.50 INCH       WARREN             NY   PUBLIC

0145 PM     TSTM WND DMG     CHESTERTOWN             43.65N 73.80W
05/28/2011                   WARREN             NY   LAW ENFORCEMENT

            ONE TREE DOWN ON LANDON HILL ROAD.

0150 PM     TSTM WND DMG     5 W WARRENSBURG         43.49N 73.88W
05/28/2011                   WARREN             NY   LAW ENFORCEMENT

            ONE TREE DOWN ON HIGH STREET NEAR ATHOL.

0205 PM     HAIL             4 WNW WARRENSBURG       43.53N 73.85W
05/28/2011  E1.25 INCH       WARREN             NY   PARK/FOREST SRVC

            HALF DOLLAR SIZED HAIL AT DAGGETT LAKE CAMPSITES.

0206 PM     TSTM WND DMG     5 NW WARRENSBURG        43.56N 73.84W
05/28/2011                   WARREN             NY   LAW ENFORCEMENT

            ONE TREE DOWN ONE MILE NORTH OF GOLF COURSE ROAD ON ROUTE
            28.

0232 PM     HAIL             3 N HAGUE               43.79N 73.49W
05/28/2011  E1.00 INCH       WARREN             NY   PARK/FOREST SRVC

            QUARTER SIZED HAIL AT ROGERS ROCK CAMPGROUND.

0407 PM     FLASH FLOOD      THURMAN                 43.53N 73.92W
05/28/2011                   WARREN             NY   PUBLIC

            FLOODING AT GLEN ATHOL ROAD AND VALLEY ROAD INTERSECTION.
            PART OF ROAD WASHED AWAY.

0415 PM     HAIL             WARRENSBURG             43.50N 73.78W
05/28/2011  E0.75 INCH       WARREN             NY   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL.

0416 PM     HAIL             WARRENSBURG             43.50N 73.78W
05/28/2011  E1.75 INCH       WARREN             NY   PUBLIC

0435 PM     FLASH FLOOD      STONY CREEK             43.43N 73.93W
05/28/2011                   WARREN             NY   PUBLIC

            FLOODING ON HARRISBURG ROAD IN STONY CREEK.

0435 PM     FLASH FLOOD      THURMAN                 43.53N 73.92W
05/28/2011                   WARREN             NY   PUBLIC

            FLOODING ON RIVER ROAD IN THURMAN.

0438 PM     FLASH FLOOD      STONY CREEK             43.43N 73.93W
05/28/2011                   WARREN             NY   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED IN STONY CREEK AND THURMAN DUE TO
            FLOODING...INCLUDING HIGH STREET AND MOUNTAIN ROAD IN
            STONY CREEK.

&&

KLIPTON
Local storm report, May 28, 5:19 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     FLASH FLOOD      WARRENSBURG             43.50N 73.78W
05/28/2011                   WARREN             NY   LAW ENFORCEMENT

            INTERSTATE 87 CLOSED BETWEEN EXITS 23 AND 25 DUE TO
            FLOODING AND DEBRIS WASHING ACROSS ROAD.

&&

KLIPTON
Special weather statement, May 28, 5:54 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
554 PM EDT SAT MAY 28 2011

VTZ014-015-282230-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
554 PM EDT SAT MAY 28 2011

...A STRONG THUNDERSTORM IN

  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR WEST WARDSBORO...OR ABOUT OVER STRATTON...AND MOVING NORTHEAST
AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
LONDONDERRY BY 620 PM EDT

RAINFALL UP TO THREE QUARTERS OF AN INCH IS POSSIBLE WITH THIS STORM.

LAT...LON 4297 7273 4304 7291 4312 7286 4325 7280
      4323 7270 4324 7257 4324 7250
TIME...MOT...LOC 2154Z 207DEG 22KT 4306 7280

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:22 PM EDTSpecial Weather StatementALYHerkimer23 min
May 27, 9:28 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer62 min
May 27, 10:19 PM EDTSpecial Weather StatementALYOneida41 min
May 27, 10:56 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
May 27, 11:00 PM EDTSpecial Weather StatementALYOneida45 min
May 27, 11:30 PM EDTSpecial Weather StatementALYFulton30 min
May 27, 11:34 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery56 min
May 27, 11:41 PM EDTFlash Flood WarningALYHerkimer3 hr
May 28, 12:06 AM EDTSpecial Weather StatementALYAlbany, Fulton, Greene, Montgomery, Schenectady, Schoharie39 min
May 28, 12:32 AM EDTSpecial Weather StatementALYWarren28 min
May 28, 12:43 AM EDTSpecial Weather StatementALYAlbany, Saratoga, Schenectady47 min
May 28, 12:52 AM EDTSevere Thunderstorm WarningALYHamilton, Warren41 min
May 28, 1:25 AM EDTSpecial Weather StatementALYSaratoga, Warren, Washington50 min
May 28, 1:04 PM EDTSpecial Weather StatementALYWarren56 min
May 28, 1:21 PM EDTSevere Thunderstorm WarningALYWarren54 min
May 28, 2:15 PM EDTSevere Thunderstorm WarningALYWarren, Washington39 min
May 28, 2:52 PM EDTSpecial Weather StatementALYSaratoga38 min
May 28, 2:53 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Saratoga, Warren4 hr
May 28, 3:04 PM EDTSpecial Weather StatementALYWarren26 min
May 28, 3:35 PM EDTSpecial Weather StatementALYWarren40 min
May 28, 3:37 PM EDTFlash Flood WarningALYSaratoga, Warren6 hr
May 28, 4:08 PM EDTSevere Thunderstorm WarningALYWarren, Washington67 min
May 28, 5:48 PM EDTRiver Flood WarningALYWarren4 days

Nearby

Special Weather Statements in Vermont, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.